MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, PASSIVE, FOR RESECTION IN SALINE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, PASSIVE, FOR RESECTION IN SALINE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number WA22367A
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This report is related to mfrs: 268569, 268577, 268582, 268588 and 268590.
 
Event or Problem Description
It was reported that while using the working element with the high frequency unit, the high frequency unit exhibited an error (instrument cannot be recognized.Upon checking the plasma electric cutting interface, it was found that the interface was loose and suspected that poor interface contact had caused the malfunction.The issue occurred during an unknown therapeutic surgery.The procedure was completed using a similar device without delay.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information based on the legal manufacturer's final investigation.The device was not returned to olympus for inspection.The investigation was based on the information given by the customer and field service engineer (fse).The fse confirmed the event reported by the facility.Based on the results of the investigation, it cannot be determined whether the internal contact in the working element is damaged or whether the secure fit of the electrode has not been checked in the working element as described in the instruction for use (ifu).The reported cause of the malfunction was the electrical interface had lost function / internal electrical contact fault.Olympus will continue to monitor field performance for this device.

Brand Name
WORKING ELEMENT, PASSIVE, FOR RESECTION IN SALINE
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19999860
Report Number9610773-2024-01995
Device Sequence Number11984557
Product Code KNS
UDI-Device Identifier04042761066242
UDI-Public04042761066242
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030194
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22367A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date08/19/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A22001A; A42011A; A42021A; WA00014A; WA22367A
Patient SexUnknown